Alert archive / Washington / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 4, NWS Seattle, WA
NWS Seattle, WA issued this severe thunderstorm warning at Aug 6, 2004, 4:49 PM PDT for Snohomish County, Washington. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2004, 4:49 PM PDT (23:49 UTC)
- Expired
- Aug 6, 2004, 5:30 PM PDT
- In force
- 41 min
- Issued by
- NWS Seattle, WA
- Area
- Counties, with a storm outline in the text
County Snohomish County, WA
The radar
The Seattle radar (KATX), 40 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 11.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSEW 062349 SVRSEW WAC061-070030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SEATTLE WA 448 PM PDT FRI AUG 6 2004 THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN SNOHOMISH COUNTY IN WASHINGTON THIS INCLUDES THE CITY OF SNOHOMISH * UNTIL 530 PM PDT * AT 445 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR SNOHOMISH...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE STEVENS BY 500 PM PDT LAT...LON 4792 12224 4785 12211 4816 12158 4832 12187 $$ AH/CG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:30 PM PDT, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 6, 2:30 PM PDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 230 PM PDT FRI AUG 6 2004 .SYNOPSIS...AN UPPER TROUGH WILL BRING SCATTERED SHOWERS AND ISOLATED EVENING THUNDERSTORMS TONIGHT. HIGH PRESSURE WILL BUILD RAPIDLY OVER THE AREA SUNDAY AND MONDAY...BRINGING SUNNY AND MUCH WARMER WEATHER. WEAK ONSHORE FLOW WILL GIVE DRY WEATHER WITH AREA OF NIGHT AND MORNING CLOUDS AND SEASONABLE TEMPERATURES THE REST OF NEXT WEEK. && .DISCUSSION...FRONT HAS PUSHED INLAND. UPPER TROUGH MOVING ONSHORE THIS EVENING. SOME BREAKS IN CLOUDS BUT NO THUNDERSTORMS OVER LAND YET. STILL EXPECT A FEW THUNDERSTORMS THIS EVENING...MAINLY SOUTH HALF OF CWA WHERE INSTABILITY GREATEST. UPPER TROUGH WILL PUSH EAST OF AREA SATURDAY WITH HIGH PRESSURE BUILDING IN FROM THE WEST. EXPECT A FEW SHOWERS TO LINGER INTO THE MORNING HOURS THEN CLOUDS SHOULD DECREASE WITH SUNSHINE BY AFTERNOON. HIGHS 5 TO 10 DEGREES WARMER SATURDAY BUT TEMPERED BY NORTHWEST LOW LEVEL FLOW AND ABUNDANT LOW LEVEL MOISTURE. HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE AREA SUNDAY WITH LOW LEVEL FLOW BECOMING MORE NORTHERLY. HIGHS SHOULD WARM INTO THE LOWER 80S MANY AREAS AS A RESULT WITH SUNNY SKIES ALL AREAS. MONDAY LOOKS LIKE THE WARMEST DAY WITH A THERMAL TROUGH ALONG THE COAST AND LOW LEVEL OFFSHORE FLOW. MANY SPOTS IN THE 80S WITH A FEW SPOTS REACHING 90 PERHAPS. THE INEVITABLE PUSH SHOULD BEGIN MONDAY NIGHT AS THE UPPER RIDGE AXIS SHIFTS INLAND. TUESDAY WILL BE COOLER BUT IT DOES NOT LOOK LIKE A DRAMATIC COOL DOWN AT THIS POINT WITH LOW LEVEL ONSHORE FLOW NOT VERY STRONG. THE REMAINDER OF THE WEEK LOOKS DRY WITH TYPICAL AREAS OF NIGHT AND MORNING CLOUDS...MAINLY COAST...AND AFTERNOON SUNSHINE. LATEST GFS BASICALLY KEEPS THE UPPER RIDGE OVER THE AREA ALL WEEK...VERSUS THE OLD RUN WHICH SHIFTED THE RIDGE AXIS INLAND LATER IN THE WEEK. HIGHS SHOULD BE MOSTLY 75 TO 85 WITH THIS KIND OF A PATTERN. HAVE NUDGED TEMPS UP A TAD TO REFLECT THIS. SCHNEIDER && .SEW...SMALL CRAFT ADVISORY COAST...WEST ENTRANCE AND CENTRAL STRAIT. .KATX..VCP21/CSR32 OPERATIONAL. &&
In the hours before
Local storm report, Aug 6, 2:52 PM PDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
252 PM PDT FRI AUG 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0251 PM HEAVY RAIN 8 NNE SKOKOMISH 47.43N 123.20W
08/06/2004 2.05 INCH MASON WA TRAINED SPOTTER
TOTAL SINCE MIDNIGHT
&&Local storm report, Aug 6, 4:31 PM PDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
431 PM PDT FRI AUG 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN 14 NNE SKOKOMISH 47.43N 123.20W
08/06/2004 1.90 INCH MASON WA TRAINED SPOTTER
24 HOUR TOTAL
&&
GSNearby
Severe Thunderstorm Warnings in Washington, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.